MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-650
Model Number KD-650L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 08/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6: health effect - clinical code-stricture formation at esd site.This report is related to the following linked patient identifier: (b)(6).Attempts were performed to obtain additional information, but no response was received.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus medical systems corp.(omsc) received a literature titled "clinical audit of endoscopic sub-mucosal dissection performed for complex lateral spreading colorectal tumors from a region non-endemic for colorectal cancer." literature summary: background endoscopic resection is currently the treatment of choice for laterally spreading tumors (lsts).Endoscopic sub-mucosal dissection (esd) can achieve higher enbloc resection and r0 resection, albeit at a slightly higher risk of complications.Given scarce data on esd from india, we performed a retrospective analysis of our experience with colorectal esd (cr-esd) to know its clinical efficacy and complications as well as to assess the learning curve of cr-esd in non-endemic-areas.Methods retrospective analysis of prospectively maintained datasheet performed.All patients with large (>2cm), complex or recurrent colorectal lst who underwent esd at our center between 2012 and 2021 were included in the study.Various baseline lesion-related parameters, procedure-related parameters, enbloc resection (er) rates, r0 margins and adverse event rates were retrieved.Cusum analysis was performed to calculate the minimum required procedures to achieve competency in cr-esd.Results: total 149 patients were included in the study; mean patient age was 61.36±18.21 years.Most patients had lesions in rectum (n=102; 68.5%) followed by sigmoid colon (n=25; 16.8%).The mean lesion size was 46.62 ± 25.46 mm and the mean procedure duration for esd was 219.30 ± 150.05 min.Er was achieved in 94.6% of lesions.R0 resection was achieved in 132 patients (88.6%).Overall, six (4%) adverse events were noted, of which one required surgical intervention.As many as 105 patients (70.5%) had adenomatous lesions on histology.Seventy-four patients underwent follow-up colonoscopy, of which three had a recurrence of adenomatous lesions and five had post-resection stricture requiring endoscopic dilation.Cusum curve analysis calculated the learning curve for esd was 47 resections for er and 55 for the occurrence of aes, with a composite cusum at 47 procedures.Conclusion cr-esd even in non-endemic area is associated with high en bloc resection rates, r0 resection rates and acceptable complication profile.Approximately 50 cases of cr-esd are required to achieve competency.Type of serious adverse events/number of patients: perforation - 2 patients.Intra-procedural bleeding - 1 patient.Post-procedural fever - 2 patients.Abdominal pain - 1 patient.Stricture formation at esd site - 5 patients.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the reported event was likely an accident, or a complication associated with a surgical procedure while using the subject device.There was no complaint reported on the subject device and no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-650
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20844463
Report Number9614641-2024-02129
Device Sequence Number8039956
Product Code KNS
UDI-Device Identifier04953170453977
UDI-Public04953170453977
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-650L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer02/19/2025
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTROINTESTINAL VIDEOSCOPE, GIF-HQ190, SN-UNK; HEMOSTATIC FORCEPS, FD-411UR, SN-UNK; SINGLE USE ELECTROSURGICAL KNIFE, KD-655U, SN-UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown